Abstract and Applied Analysis

Global Solutions for a Simplified Shallow Elastic Fluids Model

Yun-guang Lu, Christian Klingenberg, Leonardo Rendon, and De-Yin Zheng

Full-text: Open access

Abstract

The Cauchy problem for a simplified shallow elastic fluids model, one 3 × 3 system of Temple’s type, is studied and a global weak solution is obtained by using the compensated compactness theorem coupled with the total variation estimates on the first and third Riemann invariants, where the second Riemann invariant is singular near the zero layer depth ρ = 0 . This work extends in some sense the previous works, (Serre, 1987) and (Leveque and Temple, 1985), which provided the global existence of weak solutions for 2 × 2 strictly hyperbolic system and (Heibig, 1994) for n × n strictly hyperbolic system with smooth Riemann invariants.

Article information

Source
Abstr. Appl. Anal., Volume 2014, Special Issue (2013), Article ID 920248, 5 pages.

Dates
First available in Project Euclid: 2 October 2014

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1412279790

Digital Object Identifier
doi:10.1155/2014/920248

Mathematical Reviews number (MathSciNet)
MR3186987

Zentralblatt MATH identifier
07023309

Citation

Lu, Yun-guang; Klingenberg, Christian; Rendon, Leonardo; Zheng, De-Yin. Global Solutions for a Simplified Shallow Elastic Fluids Model. Abstr. Appl. Anal. 2014, Special Issue (2013), Article ID 920248, 5 pages. doi:10.1155/2014/920248. https://projecteuclid.org/euclid.aaa/1412279790


Export citation

References

  • F. Bouchut and S. Boyaval, “A new model for shallow elastic uids,” preprint, 2011, http://www.math.ntnu.no/conservation/.
  • B. Temple, “Systems of conservation laws with invariant submanifolds,” Transactions of the American Mathematical Society, vol. 280, no. 2, pp. 781–795, 1983.
  • D. Serre, “Solutions à variations bornées pour certains systèmes hyperboliques de lois de conservation,” Journal of Differential Equations, vol. 68, no. 2, pp. 137–168, 1987.
  • R. J. LeVeque and B. Temple, “Stability of Godunov's method for a class of $2\times 2$ systems of conservation laws,” Transactions of the American Mathematical Society, vol. 288, no. 1, pp. 115–123, 1985.
  • A. Heibig, “Existence and uniqueness of solutions for some hyperbolic systems of conservation laws,” Archive for Rational Mechanics and Analysis, vol. 126, no. 1, pp. 79–101, 1994.
  • Y. G. Lu, Hyperbolic Conservation Laws and the Compensated Compactness Method, vol. 128, Chapman and Hall, CRC Press, New York, NY, USA, 2002.
  • F. Murat, “Compacité par compensation,” Annali della Scuola Normale Superiore di Pisa, vol. 5, no. 3, pp. 489–507, 1978.
  • T. Tartar, “Compensated compactness and applications to partial differential equations,” in Nonlinear Analysis and Mechanics: Heriot-Watt Symposium, R. J. Knops, Ed., vol. 4 of Research Notes in Mathematics, pp. 2797–2815, Pitman Press, London, UK, 1979. \endinput